Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 75, NWS Lubbock, TX

April 23, 2007Crosby County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Apr 23, 2007, 9:39 PM CDT for Crosby County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 23, 2007, 9:39 PM CDT (02:39 UTC)
Expired
Apr 23, 2007, 10:22 PM CDT
In force
43 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

County Crosby County, TX

The radar

The Lubbock radar (KLBB), 48 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 23, 5:35 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 2.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1814 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1814 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1478 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
328 m²/s²
Significant tornado parameter
1.3
Supercell composite
17.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 8:43 PM CDT, 56 minutes earlier.

Area forecast discussion, Apr 23, 8:43 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
843 PM CDT MON APR 23 2007

.UPDATE...
FOCUS FOR CONVECTION REMAINS OVER THE SOUTHEAST PART OF THE CWFA.
HAVE SHIFTED LIKELY POPS TO THAT REGION AND HAVE LOWERED POPS TO
SLIGHT CHANCE MENTION OVER THE NORTHEAST. SEVERE WORDING WILL
REMAIN THROUGH 06Z.

SECONDARY JET ENERGY WILL MOVE ACROSS THE REGION LATER TONIGHT
WHICH MAY SPARK ADDITIONAL THUNDERSTORM ACTIVITY AFTER MIDNIGHT.
WILL KEEP 06 TO 12Z GRIDS AS IS AND MONITOR SEVERE POTENTIAL
OVERNIGHT.

IN ADDITION...WIND AND DUST POTENTIAL LOOKING FORMIDABLE FOR
TOMORROW. THE ISSUANCE OF A WIND ADVISORY MAY BE LIKELY BY EARLY
TUESDAY MORNING.  KW

&&

.AVIATION...
INITIAL THUNDERSTORM ACTIVITY WILL NOT AFFECT TERMINALS KLBB OR
KCDS. WILL KEEP A CB IN THE KLBB TAF. KW

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        47  72  41  65  42 /  10  10  20  10   0
TULIA         53  74  42  64  44 /  20  10  20  10   0
PLAINVIEW     53  76  41  66  44 /  20  10  20  10   0
LEVELLAND     52  77  43  69  45 /  20  10  10  10   0
LUBBOCK       56  79  43  68  46 /  20  10  10  10   0
BROWNFIELD    54  80  45  71  47 /  20  10  10   0   0
CHILDRESS     62  82  51  67  46 /  40  10  10  10  10
SPUR          58  84  48  70  47 /  50  10  10  10   0
ASPERMONT     64  86  50  72  48 /  60  20  10  10   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR THE FOLLOWING ZONES: TXZ033>044.

&&

17
Hazardous weather outlook, Apr 23, 12:20 PM CDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1220 PM CDT MON APR 23 2007

TXZ021>044-241730-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1220 PM CDT MON APR 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS THE SOUTHEAST TEXAS PANHANDLE AND NORTHERN ROLLING
PLAINS...MAINLY NORTH AND EAST OF A LINE FROM HAPPY TO PLAINVIEW
TO CROSBYTON TO PADUCAH. THE DRY-LINE IS EXPECTED TO BE LOCATED
ALONG AND JUST TO THE EAST OF THE INTERSTATE 27 CORRIDOR LATE THIS
AFTERNOON. AS AN UPPER LEVEL SYSTEM APPROACHES FROM THE
WEST...SCATTERED THUNDERSTORMS MAY DEVELOP ALONG AND JUST EAST OF
THE DRY-LINE. ANY THUNDERSTORMS THAT FORM MAY BECOME SEVERE AND
PRODUCE LARGE HAIL AND DAMAGING WINDS. THE SLIGHT RISK FOR SEVERE
THUNDERSTORMS WILL CONTINUE THROUGH THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

CRITICAL FIRE CONDITIONS MAY DEVELOP ACROSS PARTS OF THE AREA
TUESDAY AFTERNOON AS AN UPPER LOW PRESSURE SYSTEM MOVES TO THE
NORTH OF THE REGION. THE COMBINATION OF SURFACE WINDS AROUND 30
MPH AND LOW AFTERNOON RELATIVE HUMIDITIES WILL PROVIDE THE
POTENTIAL FOR RAPID FIRE GROWTH...IN REGIONS WITH CURED FINE
FUELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.

In the hours before

Local storm report, Apr 23, 7:24 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
724 PM CDT MON APR 23 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0712 PM     HAIL             JUSTICEBURG             33.04N 101.20W
04/23/2007  E1.75 INCH       GARZA              TX   PUBLIC

&&

FB
Local storm report, Apr 23, 8:54 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
854 PM CDT MON APR 23 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0848 PM     HAIL             10 NE POST              33.29N 101.26W
04/23/2007  E1.00 INCH       GARZA              TX   LAW ENFORCEMENT

&&

FB
Local storm report, Apr 23, 9:15 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
915 PM CDT MON APR 23 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0911 PM     HAIL             2 SW POST               33.17N 101.41W
04/23/2007  E0.75 INCH       GARZA              TX   LAW ENFORCEMENT

&&

FB

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 8:14 PM CDTSevere Thunderstorm WarningLUBGarza61 min
Apr 23, 8:44 PM CDTSevere Thunderstorm WarningLUBKent61 min
Apr 23, 9:15 PM CDTSevere Thunderstorm WarningLUBGarza60 min
Apr 23, 9:45 PM CDTSevere Thunderstorm WarningLUBKent60 min
Apr 23, 10:06 PM CDTTornado WarningLUBKent54 min
Apr 23, 10:17 PM CDTSevere Thunderstorm WarningLUBDickens58 min
Apr 23, 11:01 PM CDTSevere Thunderstorm WarningLUBKent24 min
Apr 23, 11:15 PM CDTSevere Thunderstorm WarningLUBDickens45 min
Apr 23, 11:40 PM CDTSevere Thunderstorm WarningLUBMotley30 min
Apr 24, 3:26 AM CDTRed Flag WarningLUBCochran, Crosby, Dickens, Garza, Hockley, Kent and 6 more16 hr
Apr 24, 3:45 AM CDTWind AdvisoryLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more15 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.